New Mexico, 2003Drought in New Mexico, February 1 to 28, 2003
February 1 to 28, 2003 · NWS ABQ · 22 events in 22 counties and zones
Unlike December and January, February was a fairly wet month from much of north and central New Mexico. Periods of snow and rain increased in frequency and intensity for many areas providing some welcome short term relief to high fire danger and raising hopes of getting at least normal levels of spring runoff from the freshening mountain snow packs.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 22
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Unlike December and January, February was a fairly wet month from much of north and central New Mexico. Periods of snow and rain increased in frequency and intensity for many areas providing some welcome short term relief to high fire danger and raising hopes of getting at least normal levels of spring runoff from the freshening mountain snow packs. Moisture was delivered as unusual widespread rain instead of snow around the 13th as warm temperatures kept the snow elevation generally above 8500 feet. After suffering one of the driest January's on record, Albuquerque reported it's sixth wettest February. The welcome moisture did not overcome the longer term hydrologic drought conditions that continued to grip the state.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jan 31, 9:00 PM MST, 3 hours earlier.
Area forecast discussion, Jan 31, 9:00 PM MST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
900 PM MST FRI JAN 31 2003
MINOR CHANGES TO THE CURRENT FORECAST PACKAGE. WILL BEEF UP WINDS A BIT
ACROSS THE N AND W AS DECENT BAND OF HIGH CLOUDINESS MOVING IN. LOWERED
TEMPS A BIT IN THE SE ZONES BASED ON CURRNET OBSERVATIONS. TONED DOWN
WINDS ON SAT AS RIDGING STILL OVER NM WITH UPSTREAM STORM SLOWER THAN
EARLIER FORECAST. REMVOED BREEZY FROM THE WRN AND NRN MOUNTAINS ZONES
AND E. 40
.ABQ...NONE.
Hazardous weather outlook, Jan 31, 6:00 AM MST, 18 hours before
NMZ001>021-026-011300-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MST FRI JAN 31 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
MARTIN
Drought, Northwest Plateau
- When
- February 1, 12:00 AM MST to February 28, 11:59 PM MST
- Where
- Northwest Plateau forecast zone
- Reported by
- OFFICIAL NWS OBS.
Drought, Capitan/Northern Sacramento Mountains
- When
- February 1, 12:00 AM MST to February 28, 11:59 PM MST
- Where
- Capitan/Northern Sacramento Mountains forecast zone
- Reported by
- OFFICIAL NWS OBS.
Drought, Central High Plains/Estancia Valley County
- When
- February 1, 12:00 AM MST to February 28, 11:59 PM MST
- Where
- Central High Plains/Estancia Valley County forecast zone
- Reported by
- OFFICIAL NWS OBS.
Drought, Chaves County Plains
- When
- February 1, 12:00 AM MST to February 28, 11:59 PM MST
- Where
- Chaves County Plains forecast zone
- Reported by
- OFFICIAL NWS OBS.
Drought, Conchas Lake/Guadalupe
- When
- February 1, 12:00 AM MST to February 28, 11:59 PM MST
- Where
- Conchas Lake/Guadalupe forecast zone
- Reported by
- OFFICIAL NWS OBS.
Drought, Curry
- When
- February 1, 12:00 AM MST to February 28, 11:59 PM MST
- Where
- Curry forecast zone
- Reported by
- OFFICIAL NWS OBS.
Drought, De Baca
- When
- February 1, 12:00 AM MST to February 28, 11:59 PM MST
- Where
- De Baca forecast zone
- Reported by
- OFFICIAL NWS OBS.
Drought, Far Northeast Plains
- When
- February 1, 12:00 AM MST to February 28, 11:59 PM MST
- Where
- Far Northeast Plains forecast zone
- Reported by
- OFFICIAL NWS OBS.
Drought, Guadalupe Mountains of Chaves County
- When
- February 1, 12:00 AM MST to February 28, 11:59 PM MST
- Where
- Guadalupe Mountains of Chaves County forecast zone
- Reported by
- OFFICIAL NWS OBS.
Drought, Harding
- When
- February 1, 12:00 AM MST to February 28, 11:59 PM MST
- Where
- Harding forecast zone
- Reported by
- OFFICIAL NWS OBS.
Drought, Lincoln County High Plains/Hondo Valley
- When
- February 1, 12:00 AM MST to February 28, 11:59 PM MST
- Where
- Lincoln County High Plains/Hondo Valley forecast zone
- Reported by
- OFFICIAL NWS OBS.
Drought, Lower Rio Grande Valley
- When
- February 1, 12:00 AM MST to February 28, 11:59 PM MST
- Where
- Lower Rio Grande Valley forecast zone
- Reported by
- OFFICIAL NWS OBS.
Drought, Middle Rio Grande Valley
- When
- February 1, 12:00 AM MST to February 28, 11:59 PM MST
- Where
- Middle Rio Grande Valley forecast zone
- Reported by
- OFFICIAL NWS OBS.
Drought, Northeast Highlands
- When
- February 1, 12:00 AM MST to February 28, 11:59 PM MST
- Where
- Northeast Highlands forecast zone
- Reported by
- OFFICIAL NWS OBS.
Drought, Northwest Mountains Including Jemez
- When
- February 1, 12:00 AM MST to February 28, 11:59 PM MST
- Where
- Northwest Mountains Including Jemez forecast zone
- Reported by
- OFFICIAL NWS OBS.
Drought, Quay
- When
- February 1, 12:00 AM MST to February 28, 11:59 PM MST
- Where
- Quay forecast zone
- Reported by
- OFFICIAL NWS OBS.
Drought, Roosevelt
- When
- February 1, 12:00 AM MST to February 28, 11:59 PM MST
- Where
- Roosevelt forecast zone
- Reported by
- OFFICIAL NWS OBS.
Drought, Sandia/Manzano Mountains
- When
- February 1, 12:00 AM MST to February 28, 11:59 PM MST
- Where
- Sandia/Manzano Mountains forecast zone
- Reported by
- OFFICIAL NWS OBS.
Drought, Sangre de Cristo Mountains
- When
- February 1, 12:00 AM MST to February 28, 11:59 PM MST
- Where
- Sangre de Cristo Mountains forecast zone
- Reported by
- OFFICIAL NWS OBS.
Drought, Southwest Mountains/Upper Gila Region
- When
- February 1, 12:00 AM MST to February 28, 11:59 PM MST
- Where
- Southwest Mountains/Upper Gila Region forecast zone
- Reported by
- OFFICIAL NWS OBS.
Drought, Upper Rio Grande Valley
- When
- February 1, 12:00 AM MST to February 28, 11:59 PM MST
- Where
- Upper Rio Grande Valley forecast zone
- Reported by
- OFFICIAL NWS OBS.
Drought, Westcentral Mountains
- When
- February 1, 12:00 AM MST to February 28, 11:59 PM MST
- Where
- Westcentral Mountains forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Idaho, February 1, 2003$30,000 · 2 events
- Drought in Colorado, February 1 to 28, 200321 events
- Heavy Snow and Winter Weather in New Hampshire, February 1 to 2, 200313 events
- Winter Storm in Wyoming, February 1 to 2, 200312 events
- Heavy Snow in Massachusetts, February 1 to 2, 2003$15,000 · 3 events
- Drought in Texas, February 1 to 28, 20038 events
- Drought in Utah, February 1 to 28, 20037 events
- Winter Storm in Montana, February 1, 20035 events
- Winter Weather in North Carolina, February 1, 20034 events
- Heavy Snow in Montana, February 1 to 2, 20034 events
- Strong Wind in California, February 1 to 2, 2003$3,000 · 3 events
- Winter Weather in Pennsylvania, February 1, 20032 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5343560, 5343561, 5343562, 5343563, 5343564, 5343565, 5343566, 5343677, 5343678, 5343679, 5343680, 5343681, 5343682, 5343683, 5343684, 5343685, 5343686, 5343687, 5343688, 5343689, 5343690, 5343691.